Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2004, 7:08 PM CDT for Humphreys County, Leflore County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 7:08 PM CDT (00:08 UTC)
- Expired
- May 13, 2004, 7:55 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Humphreys County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232
WUUS54 KJAN 140008
SVRJAN
MSC053-083-140055-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 755 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MORGAN CITY...OR ABOUT 5
MILES NORTHEAST OF BELZONI...MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR MORGAN CITY AT 720 PM CDT
BE NEAR ITTA BENA...MISSISSIPPI VALLEY STATE UNIVERSITY AT 735 PM
CDT
BE NEAR SCHLATER AT 750 PM CDT
BE NEAR MINTER CITY AT 755 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3370 9028 3372 9014 3365 9013 3320 9040
3326 9051 3334 9050 3334 9046 3353 9044
3378 9036 3375 9030
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:10 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 13, 4:10 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT THU MAY 13 2004
.DISCUSSION...
THE MAIN FOCUS OF ATTENTION FOR THIS FORECAST PACKAGE HAS BEEN PUT
IN THE SHORT TERM AS AT LEAST THE WESTERN HALF OF THE CWA COULD BE
IN STORE FOR SOME ACTIVE WX THIS EVENING. CURRENTLY...AN EXPANSIVE
LINEAR MCS IS RACING EAST TOWARD THE MS RIVER...JUST HAVING CROSSED
THE SABINE RIVER RECENTLY. THIS FEATURE WILL DOMINATE THE SYNOPTIC
PATTEN TONIGHT AND SHOULD NOT WEAKEN MUCH BY THE TIME IT ENTERS
WESTERN PORTIONS OF THE FORECAST AREA THIS EVENING. A TORNADO WATCH
IS OUT THROUGH 9 PM FOR THE LA PARISHES AS BACKED AND STRONG LOW
LEVEL WINDS WILL POSE A TORNADO RISK...ALONG WITH A RISK FOR
DAMAGING WINDS AND HAIL. IT IS POSSIBLE THAT EVENTUALLY THIS
MCS...OR EARLIER ACTION TO THE WEST OF I-55...COULD PRODUCE ISOLATED
SEVERE WEATHER EAST OF THE CURRENT WATCH AREA. HOWEVER...THE RISK
FOR SEVERE SHOULD SLOWLY WANE AS THE NIGHT WEARS ON AS INSTABILITY
EBBS. ANOTHER HAZARD TO WORRY ABOUT WILL BE FLASH FLOODING. WE DID
NOT GET MUCH ACTION IN OUR FLOOD WATCH FOR SW COUNTIES TODAY...BUT
WE WILL SURELY GET SOME RAIN IN WESTERN AREAS TONIGHT. GIVEN
RAINFALL RATES SEEN IN EAST TX AND WEST LA THIS AFTERNOON AND THE
SOMEWHAT SATURATED STATE OF THE GROUND IN THE WESTERN CWA...WE HAVE
DECIDED TO REISSUE A FLASH FLOOD WATCH OUT FOR AREAS WEST OF
INTERSTATE 55 TONIGHT. CURRENT THINKING IS THE FLOODING RISK WILL BE
GREATEST IN NORTHEAST LA COUNTIES WHERE THE COMBO OF CONVECTION
AHEAD OF THE MCS...AND THE MCS ITSELF...WILL WORK TOGETHER TO
MAXIMIZE PRECIPITATION RATES.
AFTER TONIGHT...WE WILL SEE A COLD FRONT FINALLY PUSH SOUTHEAST
TOWARD THE LOWER MISSISSIPPI TOMORROW. THIS FRONT WILL MOVE INTO THE
CWA TOMORROW NIGHT...BUT THEN WILL MOST LIKELY STALL AND OSCILLATE
BACK AND FORTH ACROSS THE REGION FOR THE NEXT SEVERAL DAYS. AFTER
TOMORROW A GOOD DEAL OF THE MID AND UPPER LEVEL FORCING SHOULD EXIT
TO THE NORTH...ALONG WITH A MAJORITY OF THE WESTERLIES...SO
CONVECTION SHOULD BE PRIMARILY DIURNALLY DRIVEN. KEPT SLIGHT CHANCE
POPS THROUGH THE EXTENDED AS THE MOIST AND QUASI-TROPICAL EARLY
SUMMER AIRMASS DOES NOT LOOK TO RETREAT IN THE FORESEEABLE FUTURE.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH ALONG AND WEST OF A GREENWOOD TO BUDE LINE
UNTIL 4 PM.
LA...FLASH FLOOD WATCH NE LA UNTIL 4 AM.
AR...FLASH FLOOD WATCH SE AR UNTIL 4 AM.
&&
50Hazardous weather outlook, May 13, 3:39 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT THU MAY 13 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142039- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 339 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON...SPREADING EASTWARD THIS EVENING INTO WEST AND NORTHWEST MISSISSIPPI. THE STRONGEST ACTIVITY WILL BE WEST OF A LINE FROM GRENADA TO VICKSBURG TO NATCHEZ. ISOLATED SEVERE STORMS WILL BE POSSIBLE IN OTHER AREAS WEST OF I-55. THIS EVENING INTO THE EARLY MORNING HOURS SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND THE MISSISSIPPI DELTA. THIS ACTIVITY IS ASSOCIATED WITH A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS LOUISIANA INTERACTING WITH A VERY MOIST AND UNSTABLE ATMOSPHERE. THESES STORMS MAY PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. STRONG THUNDERSTORMS WILL BE POSSIBLE OF THE REMAINDER OF THE FORECAST AREA THROUGH TONIGHT. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. STRONG THUNDERSTORMS WILL AGAIN DEVELOP ON FRIDAY AFTERNOON ASSOCIATED WITH ANOTHER UPPER LEVEL DISTURBANCE. WIND GUSTS TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE. ...FLOODING... THE THUNDERSTORMS THAT DEVELOP THIS EVENING WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS THAT COULD PRODUCE RAINFALL RATES OF UP TO 2 INCHES PER HOUR...EXPECIALLY WEST OF A LINE FROM GRENADA TO VICKSBURG TO NATCHEZ. THE HEAVY RAIN POTENTIAL WILL SPREAD EASTWARD TOMORROW TO ALL AREAS WEST OF I-55. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS A FRONTAL BOUNDARY WILL EXTEND FROM TENNESSEE SOUTHWEST INTO LOUISIANA. EXPECT THUNDERSTORM ACTIVITY TO CONTINUE OUT AHEAD OF THE BOUNDARY AS THE ATMOSPHERE WILL CONTOUR TO BE VERY UNSTABLE THROUGH SATURDAY EVENING. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:26 PM CDT | Flash Flood Warning | JAN | Franklin | 4 hr |
| May 14, 3:39 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| May 14, 6:33 PM CDT | Flash Flood Warning | JAN | Franklin | 4 hr |
| May 14, 6:50 PM CDT | Flash Flood Warning | JAN | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.